×

zbMATH — the first resource for mathematics

Conformal loop ensembles and the stress-energy tensor. (English) Zbl 1263.81253
Summary: We give a construction of the stress-energy tensor of conformal field theory (CFT) as a local “object” in conformal loop ensembles CLE\(_{\kappa }\), for all values of \(\kappa \) in the dilute regime \(8/3 < \kappa \leq 4\) (corresponding to the central charges \(0 < c \leq 1\) and including all CFT minimal models). We provide a quick introduction to CLE, a mathematical theory for random loops in simply connected domains with properties of conformal invariance, developed by S. Sheffield and W. Werner [Ann. Math. (2) 176, No. 3, 1827–1917 (2012; Zbl 1271.60090)]. We consider its extension to more general regions of definition and make various hypotheses that are needed for our construction and expected to hold for CLE in the dilute regime. Using this, we identify the stress-energy tensor in the context of CLE. This is done by deriving its associated conformal Ward identities for single insertions in CLE probability functions, along with the appropriate boundary conditions on simply connected domains; its properties under conformal maps, involving the Schwarzian derivative; and its one-point average in terms of the “relative partition function”. Part of the construction is in the same spirit as, but widely generalizes, that found in the context of SLE\(_{8/3}\) by the author et al. [Commun. Math. Phys. 268, No. 3, 687–716 (2006; Zbl 1121.81108)], which only dealt with the case of zero central charge in simply connected hyperbolic regions. We do not use the explicit construction of the CLE probability measure, but only its defining and expected general properties.

MSC:
81T40 Two-dimensional field theories, conformal field theories, etc. in quantum mechanics
82B27 Critical phenomena in equilibrium statistical mechanics
81T08 Constructive quantum field theory
82B41 Random walks, random surfaces, lattice animals, etc. in equilibrium statistical mechanics
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] Alfors L.V.: Conformal Invariants. Topics in Geometric Function Theory. American Mathematical Society, Providence (1973)
[2] Bauer M., Bernard D.: 2D growth processes: SLE and Loewner chains. Phys. Rep. 432, 115 (2006)
[3] Belavin A.A., Polyakov A.M., Zamolodchikov A.B.: Infinite conformal symmetry in two-dimensional quantum field theory. Nucl. Phys. B 241, 333 (1984) · Zbl 0661.17013
[4] Camia F., Newman C.M.: Critical percolation exploration path and SLE(6): a proof of convergence. Probab. Theory Related Fields 139, 473 (2007) arxiv:math/0604487 · Zbl 1126.82007
[5] Camia F., Newman C.M.: Two-dimensional critical percolation: the full scaling limit. Commun. Math. Phys. 268, 1 (2006) arXiv:math/0605035 · Zbl 1117.60086
[6] Camia F., Newman C.M.: SLE6 and CLE6 from critical percolation. Prob. Geom. Int. Syst. 55, 103 (2007) arXiv:math/0611116
[7] Camia F., Newman C.M.: Ising (conformal) fields and cluster area measures. Proc. Natl. Acad. Sci. USA 106(14), 5463 (2009) arXiv:0812.4030 · Zbl 1202.82017
[8] Cardy J.: SLE for theoretical physicists. Ann. Phys. 318, 81 (2005) arXiv:cond-mat/ 0503313 · Zbl 1073.81068
[9] Chelkak, D., Smirnov, S.: Universality in the 2D Ising model and conformal invariance of fermionic observables. Inv. Math. (to appear). arXiv:0910.2045 · Zbl 1257.82020
[10] Di Francesco P., Mathieu P., Senechal D.: Conformal Field Theory. Springer, Berlin (1997)
[11] Doyon, B.: Conformal loop ensembles and the stress-energy tensor. Part I: fundamental notions of CLE. arXiv:0903.0372 (2009)
[12] Doyon, B.: Conformal loop ensembles and the stress-energy tensor. Part II: construction of the stress-energy tensor. arXiv:0908.1511 (2009)
[13] Doyon, B.: Calculus on manifolds of conformal maps and CFT. J. Phys. A 45, 315202 (2012). arXiv:1004.0138 · Zbl 1258.81076
[14] Doyon, B.: Higher conformal variations and the Virasoro vertex operator algera. arXiv:1110.1507 (2011)
[15] Doyon B., Riva V., Cardy J.: Identification of the stress-energy tensor through conformal restriction in SLE and related processes. Commun. Math. Phys. 268, 687–716 (2006) · Zbl 1121.81108
[16] Dubédat J.: SLE and the free field: partition function and couplings. J. Am. Math. Soc. 22(4), 994 (2009) arxiv:0712.3018 · Zbl 1204.60079
[17] Friedrich, R.: On connections of conformal field theory and stochastic Loewner evolution. arXiv:math-ph/0410029
[18] Friedrich R., Kalkkinen J.: On conformal field theory and stochastic Loewner evolution. Nucl. Phys. B. 687, 279 (2004) · Zbl 1149.81352
[19] Friedrich R., Werner W.: Conformal fields, restriction properties, degenerate representations and SLE. C. R. Acad. Sci. Paris Ser. I Math. 335, 947 (2002) arXiv: math.PR/0209382 · Zbl 1101.81095
[20] Friedrich R., Werner W.: Conformal restriction, highest-weight representations and SLE. Commun. Math. Phys. 243(1), 105 (2003) arXiv:math-ph/0301018 · Zbl 1030.60095
[21] Ginsparg P.: Applied conformal field theory. In: Brézin, E., Zinn-Justin, J. Les Houches, session XLIX (1988), Champs, cordes et phénomènes critiques/Fields, strings and critical phenomena, Elsevier, New York (1988)
[22] Grong E., Gumenyuk P., Vasilev A.: Matching univalent functions and conformal welding. Ann. Acad. Sci. Fenn., Math. 34, 303 (2009) arXiv:0806.0930 · Zbl 1173.30006
[23] Kirillov A.A., Yurev D.V.: Kähler geometry of the infinite-dimensional homogeneous space M = Diff +(S 1)/Rot(S 1). Funct. Anal. Appl. 21, 284 (1987) · Zbl 0671.58007
[24] Kontsevich M., Suhov Y.: On Malliavin measures, SLE, and CFT. Proc. Steklov Inst. Math. 258, 100 (2007) arXiv:math-ph/0609056 · Zbl 1155.81367
[25] Langlands R.P., Lewis M.-A., Saint-Aubin Y.: Universality and conformal invariance for the Ising model in domains with boundary. J. Stat. Phys. 98, 131 (2000) arXiv:hep-th/9904088 · Zbl 1054.82006
[26] Langlands R.P., Pouliot P., Saint-Aubin Y.: Conformal invariance in two-dimensional percolation. Bull. Am. Math. Soc. (N.S.) 30, 1 (1994) · Zbl 0794.60109
[27] Lawler G., Schramm O., Werner W.: Conformal restriction: the chordal case. J. Am. Math. Soc. 16, 917 (2003) arXiv:math.PR/0209343 · Zbl 1030.60096
[28] Lehto O.: Univalent Functions and Teichmüller Spaces. Springer, New York (1986) · Zbl 0606.30001
[29] Lepowsky J., Li H.: Introduction to Vertex Operator Algebras and Their Representations. Progress in Mathematics, vol. 227. Birkhäuser, Boston (2004) · Zbl 1055.17001
[30] Nienhuis B.: Exact critical point and critical exponents of O(n) models in two dimensions. Phys. Rev. Lett. 49, 1062 (1982)
[31] Riva, V., Cardy, J.: Holomorphic parafermions in the Potts model and stochastic Loewner evolution. J. Stat. Mech. P12001 (2006)
[32] Schramm O.: Scaling limits of loop-erased random walks and uniform spanning trees. Israel J. Math. 118, 221 (2000) arXiv:math.PR/9904022 · Zbl 0968.60093
[33] Schramm O., Sheffield S.: Contour lines of the two-dimensional discrete Gaussian free field. Acta Math. 202(1), 21 (2009) · Zbl 1210.60051
[34] Schramm O., Sheffield S., Wilson D.B.: Conformal radii for conformal loop ensembles. Commun. Math. Phys. 288, 43 (2009) · Zbl 1187.82044
[35] Sheffield S.: Exploration trees and conformal loop ensembles. Duke Math. J. 147, 79 (2009) arXiv:math.PR/0609167 · Zbl 1170.60008
[36] Sheffield S., Werner W.: Conformal loop ensembles: the Markovian characterization and the loop-soup construction. Ann. Math. 176, 1827–1917 (2012) · Zbl 1271.60090
[37] Smirnov S.: Critical percolation on the plane: conformal invariance, Cardy’s formula, scaling limits. C. R. Acad. Sci. Paris Sér. I Math. 333(3), 239 (2001) · Zbl 0985.60090
[38] Smirnov, S.: Towards conformal invariance of 2D lattice models. In: Proceedings of the International Congress of Mathematicians, Madrid 2006, vol. II, pp. 1421–1451. Eur. Math. Soc., Zurich (2006). arXiv:0708.0032 · Zbl 1112.82014
[39] Smirnov S.: Conformal invariance in random cluster models. Part I: holomorphic fermions in the Ising model. Ann. Math. 172, 1435 (2010) arxiv:0708.0039 · Zbl 1200.82011
[40] Smirnov, S.: Conformal invariance in random cluster models. Parts II, III
[41] Werner, W.: Some recent aspects of random conformally invariant systems. arXiv: math.PR/0511268 (2005)
[42] Werner W.: The conformally invariant measure on self-avoiding loops. J. Am. Math. Soc. 21, 137 (2008) arXiv:math.PR/0511605 · Zbl 1130.60016
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.